Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 21, 2021Maury County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 21, 2021, 7:22 PM CDT for Maury County, Tennessee. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2021, 7:22 PM CDT (00:22 UTC)
Expired
Aug 21, 2021, 8:00 PM CDT
In force
38 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
40

County Maury County, TN

The radar

The Nashville radar (KOHX), 96 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 239 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
239 J/kg
Mixed-layer CIN
-69 J/kg
Mixed-layer LCL
947 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

470 
WWUS84 KOHX 220022
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
722 PM CDT Sat Aug 21 2021
 
TNZ057-058-060-220100-
Hickman TN-Lewis TN-Maury TN-
722 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northeastern Lewis,
southwestern Maury and southeastern Hickman Counties through 800 PM
CDT...

At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Mount Pleasant, or 12 miles southeast of
Centerville, moving southeast at 15 mph.

HAZARD...Rotation and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Columbia, Mount Pleasant, Williamsport and Hampshire. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3564 8743 3573 8734 3564 8709 3549 8723
TIME...MOT...LOC 0022Z 305DEG 13KT 3566 8733 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

Shamburger

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 21, 6:33 PM CDT, 49 minutes earlier.

Area forecast discussion, Aug 21, 6:33 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
633 PM CDT Sat Aug 21 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

What a day! Just incredible rainfall amounts across western portions
of Middle Tennessee. It's very rare to see 20-25% of your yearly
rainfall in an 8-12 hour window, but that's what Humphreys,
Hickman, Houston, and Dickson Counties experienced today.
Catastrophic flash flooding occurred and although many places have
water receding currently, many issues are still occurring
especially in Humphreys and Hickman Counties. Since very
impressive rainfall totals occurred west of I-65 this morning,
we've extended the Flash Flood Watch until midnight tonight to
account for the 2nd wave of storms expected this evening.
Unfortunately, the same areas will be the target of heavy rainfall
this evening, but additional rainfall amounts will be on the order
of 1 to 2 inches rather than double digits. In addition, a small
window for severe weather will be possible especially for southern
Middle Tennessee with damaging winds and possibly a spin-up
tornado being the main threats. But I cannot stress enough that
flash flooding is still the number one threat for tonight.

After tonight, the forecast is looking DRY at least through
Wednesday. But with it being August, you definitely know that dry
weather usually comes with the word heat. And that's what the main
weather story will be with Highs returning back into the low to
mid 90s for the first half of the week. Beyond Wednesday, looks
like the area returns to the typical summertime pattern with
afternoon and evening thunderstorms and Highs in the mid to upper
80s. After tonight, no significant high impact weather is expected
through next weekend.

&&

.AVIATION...
00Z TAF DISCUSSION.

BNA/MQY/CKV/CSV...What a day western Middle TN has had! Locations
across Humphreys...into Dickson and Hickman Counties had over 8 to
14 inches of rain during the day. This has lead to considerable
saturated grounds across this area and really across most of
middle TN. This equates to MVFR CIGs going down to IFR/LIFR during
the overnight hours. Good news is improvements tomorrow becoming
back to VFR after 18/19Z. Still could be some scattered showers
during the day tomorrow.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch until midnight CDT tonight for Bedford-
Cheatham-Dickson-Giles-Hickman-Houston-Humphreys-Lawrence-Lewis-
Marshall-Maury-Montgomery-Perry-Stewart-Wayne-Williamson.

&&

DISCUSSION......Hurley
AVIATION........12
Hazardous weather outlook, Aug 21, 2:55 AM CDT, 16 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
255 AM CDT Sat Aug 21 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-221030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
255 AM CDT Sat Aug 21 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Flash Flood Watch is in effect through 3 PM today for areas around
and west of I-24. Heavy rain from showers and thunderstorms will
combine with already saturated soils for an increased risk of flash
into this afternoon.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

07

In the hours before

Special weather statement, Aug 21, 5:43 PM CDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service Nashville TN
543 PM CDT Sat Aug 21 2021

TNZ093-094-212330-
Lawrence TN-Wayne TN-
543 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of east central Wayne
and southwestern Lawrence Counties through 630 PM CDT...

At 543 PM CDT, Doppler radar was tracking a strong thunderstorm near
Collinwood, or 7 miles southeast of Waynesboro, moving southeast at
15 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Collinwood and Westpoint.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3518 8780 3535 8771 3527 8739 3505 8753
TIME...MOT...LOC 2243Z 294DEG 15KT 3524 8767

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Schaper
Local storm report, Aug 21, 6:11 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
611 PM CDT SAT AUG 21 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     FLASH FLOOD      5 NNW SLAYDEN           36.36N  87.49W
08/21/2021                   MONTGOMERY         TN   EMERGENCY MNGR

            REPORT OF SWIFT WATER RESCUSES ONGOING AND MULTIPLE
            ROADS UNDERWATER IN SOUTHERN MONTGOMERY COUNTY.

&&

EVENT NUMBER OHX2100624

CMA
Special weather statement, Aug 21, 6:17 PM CDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Nashville TN
617 PM CDT Sat Aug 21 2021

TNZ025>027-057-059-060-220000-
Hickman TN-Williamson TN-Dickson TN-Davidson TN-Maury TN-Cheatham TN-
617 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of southwestern
Davidson, southern Dickson, northwestern Maury, northwestern
Williamson, south central Cheatham and northeastern Hickman Counties
through 700 PM CDT...

At 616 PM CDT, Doppler radar was tracking a strong thunderstorm over
Burns, or near Dickson, moving southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, White Bluff, Kingston Springs, Pegram, Burns, Bellevue,
Fairview, Charlotte, Bon Aqua, Primm Springs, Lyles, Natchez Trace At
Highway 96 and Santa Fe.

This includes the following highways...
 Interstate 40 between mile markers 161 and 201.
 Interstate 840 between mile markers 1 and 19.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3597 8753 3599 8754 3624 8735 3613 8688
      3564 8713 3596 8755
TIME...MOT...LOC 2316Z 298DEG 26KT 3609 8731

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Schaper
Special weather statement, Aug 21, 6:29 PM CDT, 53 minutes before
Special Weather Statement
National Weather Service Nashville TN
629 PM CDT Sat Aug 21 2021

TNZ024-025-057-220000-
Hickman TN-Dickson TN-Humphreys TN-
629 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of southwestern
Dickson, east central Humphreys and northwestern Hickman Counties
through 700 PM CDT...

At 629 PM CDT, Doppler radar was tracking a strong thunderstorm near
McEwen, or 11 miles east of Waverly, moving southeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, Centerville, McEwen, Hurricane Mills, Nunnelly and Pinewood.

This includes Interstate 40 between mile markers 151 and 173.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3617 8759 3603 8731 3577 8753 3597 8779
TIME...MOT...LOC 2329Z 301DEG 24KT 3604 8759

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Schaper
Special weather statement, Aug 21, 6:53 PM CDT, 29 minutes before
Special Weather Statement
National Weather Service Nashville TN
653 PM CDT Sat Aug 21 2021

TNZ059-060-220030-
Williamson TN-Maury TN-
653 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northeastern Maury
and central Williamson Counties through 730 PM CDT...

At 653 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Fairview, or 13 miles west of Franklin, moving
southeast at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Columbia, Spring Hill, Thompson's Station, Leipers Fork and
I-65 East Of Columbia.

This includes the following highways...
 Interstate 65 between mile markers 45 and 63.
 Interstate 840 between mile markers 10 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3581 8722 3589 8721 3600 8706 3580 8668
      3559 8694
TIME...MOT...LOC 2353Z 314DEG 25KT 3588 8708

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shamburger
Special weather statement, Aug 21, 7:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
722 PM CDT Sat Aug 21 2021

TNZ057-058-060-220100-
Hickman TN-Lewis TN-Maury TN-
722 PM CDT Sat Aug 21 2021

...A strong thunderstorm will impact portions of northeastern Lewis,
southwestern Maury and southeastern Hickman Counties through 800 PM
CDT...

At 722 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles northwest of Mount Pleasant, or 12 miles southeast of
Centerville, moving southeast at 15 mph.

HAZARD...Rotation and winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbia, Mount Pleasant, Williamsport and Hampshire.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3564 8743 3573 8734 3564 8709 3549 8723
TIME...MOT...LOC 0022Z 305DEG 13KT 3566 8733

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Shamburger

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 21, 7:03 PM CDTAreal Flood AdvisoryOHXGiles, Hickman, Lawrence, Lewis, Marshall, Maury and 1 more4 hr
Aug 21, 7:24 PM CDTFlash Flood WarningOHXMarshall, Maury, Williamson4 hr
Aug 21, 7:43 PM CDTFlash Flood WarningOHXLewis, Marshall, Maury3 hr
Aug 21, 9:11 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren3 hr
Aug 21, 9:59 PM CDTRiver Flood AdvisoryOHXHickman14 hr
Aug 21, 10:34 PM CDTAreal Flood AdvisoryOHXDickson, Hickman, Houston, Humphreys10 hr
Aug 22, 12:33 AM CDTRiver Flood AdvisoryOHXLawrence6 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.